Alert archive / Missouri / Special Weather Statements in 2016
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at May 28, 2016, 10:13 PM CDT for Phelps County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2016, 10:13 PM CDT (03:13 UTC)
- Expired
- May 28, 2016, 11:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Springfield, MO
County Phelps County, MO
The radar
The St Louis radar (KLSX), 127 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1870 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.6
The text
As transmitted.
348
WWUS83 KSGF 290313
SPSSGF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1013 PM CDT SAT MAY 28 2016
MOZ071-290400-
PHELPS MO-
1013 PM CDT SAT MAY 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PHELPS COUNTY UNTIL
1100 PM CDT...
AT 1013 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHEAST OF ROLLA...MOVING NORTHEAST AT 15 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL PHELPS
COUNTY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3779 9164 3781 9171 3789 9173 3791 9153
3779 9153
TIME...MOT...LOC 0313Z 239DEG 14KT 3784 9165
$$
DSAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at May 28, 6:21 PM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, May 28, 6:21 PM CDT, 3 hours 52 minutes before
Area Forecast Discussion National Weather Service Springfield MO 621 PM CDT SAT MAY 28 2016 .SHORT TERM...(This evening through Sunday) Issued at 242 PM CDT Sat May 28 2016 A weak cold front is working its way east through the CWA early this afternoon. A few thunderstorms have started to develop over parts of central Missouri, and this area along with the eastern Ozarks will be most favored for convection through the rest of this afternoon and evening. Thunderstorm coverage is expected to remain widely scattered, and most locations will remain dry. Weak shear and only moderate instability will limit any severe weather potential through tonight. Small hail, moderately gusty winds and frequent lightning will still be possible with any thunderstorms, however. Temps tonight should fall into the low to mid 60s, with somewhat drier air building in from the northwest. This slightly drier airmass, along with a bit of ridging aloft, should help temper thunderstorm chances significantly through the day Sunday. Save for perhaps an isolated shower or storm over far southwestern Missouri, it looks as if the Sunday will be a dry day for the vast majority of the forecast area. .LONG TERM...(Sunday Night through Saturday) Issued at 242 PM CDT Sat May 28 2016 Models indicate a slow backing of the upper level flow from Memorial Day through the middle of next week. The models have also been consistent in bringing short wave energy through the central Plains and then Mid-Mississippi Valley during the day on Memorial Day during peak heating. This should result in at least scattered shower and thunderstorm activity. A stronger short wave trough will then dig and close off across the northern Plains from Tuesday into Wednesday. This should drive a cold front into, and eventually through the Ozarks from Wednesday into early Thursday. This will continue the chances for showers and thunderstorms. Cooler weather is then expected behind the front by the end of next week with increasing potential for dry weather. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 615 PM CDT Sat May 28 2016 Widely scattered convection in progress across south-central into central Missouri...but is north and east of the terminals and not expected to affect them. Expect VFR conditions across the terminal sites through the forecast period. South to southwest winds are expected to become light and variable overnight and remain that way during the day on Sunday. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Boxell LONG TERM...Schaumann AVIATION...Gaede
Hazardous weather outlook, May 28, 8:04 PM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 804 PM CDT SAT MAY 28 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-300115- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 804 PM CDT SAT MAY 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED LIGHTNING RISK. DISCUSSION... WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE INTO LATE EVENING ACROSS CENTRAL MISSOURI AND THE EASTERN OZARKS. A FEW SEVERE STORMS ARE POSSIBLE...MAINLY SOUTH OF INTERSTATE 44 AND EAST OF HIGHWAY 63...WITH HAIL TO THE SIZE OF QUARTERS BEING THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FEW STORMS WILL STILL BE POSSIBLE AT TIMES SUNDAY WITH A BETTER CHANCE FOR STORMS ON MEMORIAL DAY. THE MAIN POTENTIAL HAZARDS SUNDAY AND MONDAY WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL. THE ACTIVE WEATHER PATTERN WILL THEN CONTINUE NEXT WEEK AS MORE UPPER LEVEL DISTURBANCES TRACK THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) GAEDE
In the hours before
Local storm report, May 28, 8:10 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
810 PM CDT SAT MAY 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM HAIL 2 W GENTRYVILLE 36.86N 92.40W
05/28/2016 E1.00 INCH DOUGLAS MO TRAINED SPOTTER
&&
DSALocal storm report, May 28, 8:31 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
831 PM CDT SAT MAY 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM HAIL NEWBURG 37.91N 91.90W
05/28/2016 E1.00 INCH PHELPS MO BROADCAST MEDIA
RELAYED VIA SOCIAL MEDIA FROM LOCAL TELEVISION STATION.
TIME ESTIMATED.
&&
DSALocal storm report, May 28, 8:52 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
852 PM CDT SAT MAY 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 4 SW NEWBURG 37.87N 91.95W
05/28/2016 E1.00 INCH PHELPS MO PUBLIC
&&
DSALocal storm report, May 28, 9:15 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
915 PM CDT SAT MAY 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 6 SSW BRUSHYKNOB 36.90N 92.54W
05/28/2016 E1.75 INCH DOUGLAS MO PUBLIC
PICTURE RELAYED VIA EMAIL.
&&
DSALocal storm report, May 28, 9:56 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
956 PM CDT SAT MAY 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 PM HAIL 5 N EDGAR SPRINGS 37.78N 91.87W
05/28/2016 E0.75 INCH PHELPS MO EMERGENCY MNGR
&&
SRUNNELSSpecial weather statement, May 28, 10:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1013 PM CDT SAT MAY 28 2016
MOZ071-290400-
PHELPS MO-
1013 PM CDT SAT MAY 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PHELPS COUNTY UNTIL
1100 PM CDT...
AT 1013 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHEAST OF ROLLA...MOVING NORTHEAST AT 15 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL PHELPS
COUNTY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3779 9164 3781 9171 3789 9173 3791 9153
3779 9153
TIME...MOT...LOC 0313Z 239DEG 14KT 3784 9165
DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:11 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 25 min |
| May 28, 7:33 PM CDT | Special Weather Statement | SGF | Maries | 27 min |
| May 28, 7:57 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 48 min |
| May 28, 8:46 PM CDT | Flash Flood Warning | SGF | Phelps | 6 hr |
| May 28, 10:55 PM CDT | Special Weather Statement | SGF | Phelps | 50 min |
| May 28, 11:24 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps | 51 min |
| May 28, 11:57 PM CDT | Flash Flood Warning | SGF | Dent, Phelps | 3 hr |
Nearby
Special Weather Statements in Missouri, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.